Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

157 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How can nose bleeds while on Eliquis be treated?

I have a nose bleed & I am on a blood thinner (Eliquis). What should I do? It is almost 5 am. I don t drive when it is dark (which it is), so don t want to go to the hospital. I am 85yrs old. Have a heart condition (Afib) & on medication for it, as well as blood pressure medication & a sleeping pill (Zolpidem) so am sleepy too. Can t believe I have to pay to have you answer?? I don t have that kind of money being on SS only.
Mon, 25 Jun 2018
Report Abuse
General & Family Physician 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

To stop a nosebleed sit down and pinch the soft part of your nose, just above your nostrils, for at least 10-15 minutes.
Lean forward and breathe through your mouth, this will drain blood down your nose instead of down the back of your throat.
-Also maintain under control the blood pressure and go as soon as possible t the emergency room for further evaluation.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

my husband id taking eliquis for a-fib. he was tild he has a strong heart and has had no mheart related problems. He is having constipation and feeling colder in the housr than normal. Since he has no heart related problems -- is it worth taking eliquis

doctor1 MD

I had a successful ablation 2 months ago , my dr insist that I take e blood thinner Eliquis Which gives me side effects, muscle cramp legs, joint and itching, I am very active, biking, walking, hiking. I want to stop the blood thinner because of the excess bleeding if I scrape or cut my self. I feel the dr is erring on the safe side, Before the ablation If I had an irregular heart beat I knew it right away and would take aspirin. Aren t the % for stroke 3 for not taking any med, 2 for aspirin and 1 for blood thinners.

doctor1 MD

Hi, My mother is taking Eliquis, metoprolol, and levothyroxine. She is currently having issues with an ear infection, and was given the z-pac to treat it. it has been 10 days since, but she is still having bleeding from the effected ear. Is this caused by her meds, and should she see her doc. right away about it? Thanks, from a very concerned daughter.